Alert archive / South Dakota / Red Flag Warnings in 2022
Red Flag Warning 21, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Oct 11, 2022, 11:08 AM CDT for 9 counties in South Dakota. It took effect at Oct 11, 2022, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2022, 11:08 AM CDT (16:08 UTC)
- In effect from
- Oct 11, 2022, 1:00 PM CDT
- Expired
- Oct 11, 2022, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS83 KFSD 111608 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 1108 AM CDT Tue Oct 11 2022 SDZ050-063>065-068-069-120015- /O.UPG.KFSD.FW.A.0011.221011T1800Z-221011T2300Z/ /O.NEW.KFSD.FW.W.0021.221011T1800Z-221011T2300Z/ /O.CON.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ Gregory-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton- 1108 AM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER JAMES RIVER VALLEY TO SOUTH CENTRAL SOUTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In South Dakota, Gregory, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...West becoming northwest 15 to 25 mph with gusts to 30 mph this afternoon. Northwest 20 to 30 mph with gusts up to 45 mph on Wednesday. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ SDZ058>060-120015- /O.NEW.KFSD.FW.W.0021.221011T1800Z-221011T2300Z/ /O.CON.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ Aurora-Davison-Hanson- 1108 AM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER JAMES RIVER VALLEY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTHEAST SOUTH DAKOTA NORTHEAST NEBRASKA AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CDT this evening. * AFFECTED AREA...In South Dakota, Aurora, Davison and Hanson. * WINDS...Northwest 15 to 25 mph with gusts up to 30 mph later this afternoon, and 45 mph on Wednesday. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ038-052>055-057-061- 062-066-067-070-071-120015- /O.CON.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ Lyon-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury- Ida-Dixon-Dakota-Beadle-Jerauld-Sanborn-Miner-Lake-Brule-McCook- Minnehaha-Turner-Lincoln-Union- 1108 AM CDT Tue Oct 11 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTHEAST SOUTH DAKOTA NORTHEAST NEBRASKA AND NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Lyon, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Jerauld, Sanborn, Miner, Lake, Brule, McCook, Minnehaha, Turner, Lincoln, Clay and Union. * WINDS...Northwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
437 WWUS83 KFSD 112019 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 319 PM CDT Tue Oct 11 2022 SDZ050-058>060-063>065-068-069-120600- /O.UPG.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ /O.NEW.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ /O.CON.KFSD.FW.W.0021.000000T0000Z-221011T2300Z/ Gregory-Aurora-Davison-Hanson-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 319 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA... ... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In South Dakota, Gregory, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ038-052>055-057-061- 062-066-067-070-071-120600- /O.UPG.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ /O.NEW.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Lyon-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury- Ida-Dixon-Dakota-Beadle-Jerauld-Sanborn-Miner-Lake-Brule-McCook- Minnehaha-Turner-Lincoln-Union- 319 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, NORTHWEST NEBRASKA, AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Iowa, Lyon, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Jerauld, Sanborn, Miner, Lake, Brule, McCook, Minnehaha, Turner, Lincoln, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ039-120600- /O.NEW.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Kingsbury- 319 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR KINGSBURY COUNTY... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. * AFFECTED AREA...In South Dakota, Kingsbury. * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
408 WWUS83 KFSD 112024 CCA RFWFSD URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Sioux Falls SD 324 PM CDT Tue Oct 11 2022 SDZ050-058>060-063>065-068-069-120600- /O.UPG.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ /O.NEW.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ /O.CON.KFSD.FW.W.0021.000000T0000Z-221011T2300Z/ Gregory-Aurora-Davison-Hanson-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 324 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA... ... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In South Dakota, Gregory, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ038-052>055-057-061- 062-066-067-070-071-120600- /O.UPG.KFSD.FW.A.0012.221012T1700Z-221013T0000Z/ /O.COR.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Lyon-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury- Ida-Dixon-Dakota-Beadle-Jerauld-Sanborn-Miner-Lake-Brule-McCook- Minnehaha-Turner-Lincoln-Union- 324 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, NORTHEAST NEBRASKA, AND PARTS OF AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Iowa, Lyon, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Jerauld, Sanborn, Miner, Lake, Brule, McCook, Minnehaha, Turner, Lincoln, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ039-120600- /O.NEW.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Kingsbury- 324 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR KINGSBURY COUNTY... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Wednesday. * AFFECTED AREA...In South Dakota, Kingsbury. * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
759 WWUS83 KFSD 112302 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 602 PM CDT Tue Oct 11 2022 SDZ050-058>060-063>065-068-069-120715- /O.EXP.KFSD.FW.W.0021.000000T0000Z-221011T2300Z/ /O.CON.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Gregory-Aurora-Davison-Hanson-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 602 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA... ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA... * AFFECTED AREA...In South Dakota, Gregory, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ038-039-052>055-057- 061-062-066-067-070-071-120715- /O.CON.KFSD.FW.W.0022.221012T1700Z-221013T0000Z/ Lyon-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury- Ida-Dixon-Dakota-Beadle-Kingsbury-Jerauld-Sanborn-Miner-Lake- Brule-McCook-Minnehaha-Turner-Lincoln-Union- 602 PM CDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, NORTHEAST NEBRASKA, AND PARTS OF AND NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Lyon, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Kingsbury, Jerauld, Sanborn, Miner, Lake, Brule, McCook, Minnehaha, Turner, Lincoln, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Oct 11, 6:58 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Oct 11, 6:58 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
658 AM CDT Tue Oct 11 2022
.SHORT TERM...(Today and Tonight)
Issued at 319 AM CDT Tue Oct 11 2022
A trough of low pressure will deepen over northern parts of the
Western High Plains today which will swing a cold front into the
area. Ahead of this front temperatures will be very warm with
widespread highs in the lower to middle 80s. Southwest winds ahead
of this front over northwest IA, northeast NE, far eastern SD and
parts of southwest MN will will gust to 30 to 40 mph. By late
morning into mid afternoon parts of east central SD will see winds
diminish just ahead of the incoming cold front with northwest winds
in central SD picking up and likely gusting to 30 to 40 mph late
afternoon and early evening. Temperatures will likely drop about 25
to 30 degrees between 4 pm and midnight. By late afternoon and
early evening an isolated thunderstorm will be possible from about
Jackson to Ida Grove and east, but the chances look to be
diminishing. As the wave driving the cooler air approaches mid
level forcing and moisture will likely allow a band of showers to
develop and move through this evening into the early overnight.
Precipitation amounts will be on the lighter side.
Aimed towards the milder side of guidance tonight for low
temperatures as winds remain strong through the night. Mostly 40 to
45 for the coldest readings by sunrise.
.LONG TERM...(Wednesday through Monday)
Issued at 319 AM CDT Tue Oct 11 2022
Wednesday will see a mid level wave dive south through the area
in the morning which should aid in enhancing mixing a bit as well
as possibly bringing some weak instability at the top of the mid
layer as the colder air aloft increases lapse rates. Some enhanced
cumulus could grow enough to produce some weaker showers. With
some fairly strong winds aloft will need to watch the potential
for some sneaky wind gusts if any real showers can develop.
Starting to look like a wind advisory may be needed but also need
to watch for the potential for critical fire weather as humidities
fall to 25 to 35 percent along with gusts of 35 to 45 mph.
A continued push of colder air will bring temperatures down into
Thursday but winds and dry air will be very similar to Wednesday.
This may again necessitate fire weather headlines with the potential
for critical fire weather. Highs will mainly be in the low to mid
50s but with dew points dropping into the teens humidities will fall
back into the 20s. With gusts around 40 or so mph this will likely
create some problems.
Friday will see some recovery in temperatures, but that may be in
mainly Sd and northeast NE. Colder air is a bit stubborn to shift
northeast, so looking at highs in the mid 50s in southwest MN and
mid 60s along the Missouri River. Fire weather concerns for now look
a little better with winds only gusting to about 25 to 30 mph and
afternoon humidities in the 30 to 40 percent range.
While not excessively cold, most solutions are leaning more heavily
towards some chillier readings this weekend before temperatures
recover a bit more into early next week. Overall looking at highs
mainly in the 50s Saturday through Monday with morning lows mostly
in the 30s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 656 AM CDT Tue Oct 11 2022
VFR condititions are expected for the TAF period. With the low level
jet continuing overhead, llws continues to be generated at KFSD
and KSUX along with breezy southerly winds. As the morning
progresses, the low level jet will slowly diminish taking the llws
shear with it. After a brief break from the wind, a strengthening
elevated low level jet will move into the area by the afternoon
hours creating more breezy conditions with gusts in the 25-30 kt
range possible.
Otherwise, a strong cold front is expected to pass throught the area
this afternoon shifting our winds to the northwest. Model guidance
suggests that this system won't bring any meaningful precipitation
to the area, but a few sprinkles could be possible in portions of
northwest IA and southwestern MN to end the TAF period.
&&
.FIRE WEATHER...
Issued at 319 AM CDT Tue Oct 11 2022
Today will pose a threat for critical fire weather as strong heating
ahead of an incoming front develops. Right now there appears to be a
slight disconnect between the driest air and the strongest winds.
Southwest winds gusting to 30 to 40 mph in parts of northwest IA,
northeast NE, southwest MN and far eastern SD will be coupled with
some higher dew points so afternoon humidities will average about 30
to 40 percent, and this will only be for the last few hours of the
day. As the cold front passes, along and just ahead of it
humidities will drop closer to 25 percent but winds will diminish.
Behind the front in mostly south central SD winds will increase
from the northwest and gust to 30 to 40 mph with humidities around
25 percent which will likely be the area with the best chance for
critical fire weather conditions.
Wednesday and Thursday will be quite a bit cooler than today with
afternoon humidities averaging about 20 to 30 percent and a burly
northwest wind will likely gust to 35 to 45 mph. This could support
rapid fire growth with the nearly cured fuels in the area. A fire
weather watch will be posted for much of the area Wednesday and may
again be needed Thursday.
So the main story here is that today through Thursday will see
critical to near critical fire weather potential and care and
planning will need to take place if burning or harvesting. Take time
to make sure fires are out or that any equipment has not sparked a
small fire that could quickly grow.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for SDZ038-050-052>055-057>071.
Fire Weather Watch from 1 PM this afternoon to 6 PM CDT this
evening for SDZ050-063>065-068-069.
MN...None.
IA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for IAZ001-012>014-020>022-031-032.
NE...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ013-014.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...Gumbs
FIRE WEATHER...08Hazardous weather outlook, Oct 11, 4:07 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 407 AM CDT Tue Oct 11 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-120915- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 407 AM CDT Tue Oct 11 2022 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight High to very high fire danger is expected today, with the higher threat closer to the Missouri River in South Dakota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of high to very high fire danger are expected Wednesday and Thursday, especially through the Missouri and James River Valleys, as well as any areas with very dry vegetation. Winds today will be from a southerly direction, gusting as high as 30 to 35 mph this afternoon as the winds turn more westerly. Wednesday and Thursday will see winds from the northwest, gusting as high as 35 to 45 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:29 AM CDT | Fire Weather Watch | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Clay and 15 more | 12 hr |
| Oct 11, 3:09 PM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Clay and 13 more | 28 hr |
| Oct 11, 3:19 PM CDT | Red Flag Warning | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 28 hr |
Nearby
Red Flag Warnings in South Dakota, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.